MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0635
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Revision surgery due to a periprosthetic fracture around the stem was performed.During the revision surgery, at the surgeon's discretion, the stem was preserved and only the head was replaced.The fracture was fixed with a plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "i can confirm that the patient had a primary total hip arthroplasty since i was able to see a radiograph with the implant in place with the periprosthetic fracture.I can indirectly confirm the revision since i was able to see original stryker stickers indicating the revision implants.However i do not have confirmation such as a post revision x-ray or an operation note or doctors notes.The root cause of this event cannot be determined with certainty since i do not have a timeline nor do i have any pertinent history.Causes of periprosthetic fracture are multifactorial including surgical technique with possible unrecognized non displaced fracture which subsequently displaces, patient factors such as activity level, bmi, and the possibility of trauma.With the information supplied, i would not assign any causality to the implant itself" -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic femoral fracture.The event was confirmed by clinician review of the provided x-ray images: a review of the provided medical information by a clinical consultant indicated: "i can confirm that the patient had a primary total hip arthroplasty since i was able to see a radiograph with the implant in place with the periprosthetic fracture.I can indirectly confirm the revision since i was able to see original stryker stickers indicating the revision implants.However i do not have confirmation such as a post revision x-ray or an operation note or doctors notes.The root cause of this event cannot be determined with certainty since i do not have a timeline nor do i have any pertinent history.Causes of periprosthetic fracture are multifactorial including surgical technique with possible unrecognized nondisplaced fracture which subsequently displaces, patient factors such as activity level, bmi, and the possibility of trauma.With the information supplied, i would not assign any causality to the implant itself".No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 6 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18922061
Report Number0002249697-2024-00439
Device Sequence Number7598674
Product Code LPH
UDI-Device Identifier04546540669513
UDI-Public04546540669513
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number6721-0635
Device Lot Number57912507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date07/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian